Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Recurrent body itching, wrist pain followed by joint pains, difficulty in walking, have high C-reactive protein, liver enzymes. Cause?

In Oct 2011 my mom starting having an all over body itch . this lasted for several days and then one day she noticed pain in the wrist . Within 24-48 hrs the joint pain was in both wrists, shoulders, and knees. So severe that she could hardly walk. SHe had an off the chart C reactive protein , slightly elevated liver enzymes (which were normal with repeat testing). They thought she had mono at that time. After a month of prednisone (starting at 40mg for two weeks, then decreasing by 10mg every week) her symptoms resolved. THe whole cycle is starting again with the body itch starting 5 days ago and yesterday she developed pain in the knee. by today she has increasing pain in both knees, one shoulder and wrist. She denies abdominal pain, no fever, no new medications, no jaundice. What is going on?
Asked On : Mon, 3 Sep 2012
Answers:  1 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Rheumatologist 's  Response
you should probably get her tested for arthritis, in the form of rheumatoid factor, anti ccp and also get her thyroid profile.
secondly get in touch with a rheumatologist who can check her out when she is having joint pains to see for swollen joints.
as she was put on prednisone earlier her symptoms are sure to subside, but if she is getting arthritis she needs to be on medicines called DMARDs.
Answered: Mon, 3 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor